Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Lipodystrophy and WastingLipodystrophy and Wasting
          
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


regaining lost fat
Feb 24, 2002

I am a 43 year old man and have been on a holiday from hiv meds since last May. My t-cell count is stable at 850 and my viral load is at 8000. Despite the fact that I eat a high fat , high carb diet, I continue to lose fat. I lift weights 3-4 times a week. I've lost alot of fat in my buttocks, face, and legs. My vascularity is pronounced. What can I do to gain it back? MY doctor is testing my testosterone levels for deficiency and will know those results this week. He also told me to take l-carnitine and coenzyme q10 as a supplement. Are these supplements beneficial for fat gain? What would you advise? Thank you for your time.

Response from Dr. Fisher

well the simple answer is that we do not know what you can do to regain the fat that you have lost. It is interesting that after a 9 month drug holiday you continue to lose fat. We had hoped that either treatment interuption or substitution would help this, but in your case that has not been the result. Several things are known to put fat on in the context of wasting: appetite stimulants such as megace or marinol - but whether these will work in this setting (fat loss related to lipodystrophy)is anybody's guess. The anabolic steroids such as oxandrolone or oxymetholone will help you gain muscle mass and fat and might be tried. Unfortunately I do not know what to tell you as it is all guesswork at this point. AF


Previous
about that newfill/silicone person
Next
Immune builder

  
  • Email Email
  • Glossary Glossary


 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement